elevated alt and ast

Question

I recently had a hospitilization for rehydration, during the tests, they found elevated ast and elevated alt along with a white count of 1.3. I am being treated for thrush. My last viral load was 750,000 and t-cell count of 5. I have no insurance and cannot afford the medicines. My question is I found a bottle of Trizivir, I recently moved, and started taking it immediately. I was not aware of what ast, or alt were, and am now concerned about taking the Trizivir. I will get my insurance back on april first, but in the mean time is it advisable to continue the triziver or simply stop until I see a HIV specialist. Three days after starting back up I am still very weak, and have lost 5 more pounds, and am having massive sinus headaches.

Answer

You don't indicate if a reason was found for why your liver tests (ALT/AST) were elevated and how high they were. It sounds like you have a lot going on (HIV wise). You might be having some symptoms related to the trizivir and it could be affecting your liver as well. Trizivir alone will not be sufficient to get your HIV under control with that high a viral load and that low a CD4 count. It's better to start the whole regimen at once then to add something in a couple of weeks.